MAUDE Adverse Event Report: Medtronic Xomed Inc. XPS® BLADE; BUR, EAR, NOSE AND THROAT

Medtronic Xomed Inc. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882040
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during endoscopic septoplasty procedure the blade was rattling.The procedure was completed with replaced device.There was no patient impact.
 
Additional Manufacturer Narrative
H3: product analysis observed that the device and an open pouch were returned in a triple resealable bag.Upon receipt, the pouch was open on three of its four sides.No traces of contamination were observed on the returned device.However, the area of the shaft located between the inner and outer hubs was found to be slightly bent.The inner assembly rotated freely by hand with no binding.The device was loaded into a handpiece and oscillated up to 3 ,000 rpm.During blade rotation, wobbling was observed.The device failed due to its defective condition upon return and the inability to rotate properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
+1(763)526-5677
MDR Report Key50785796
Report Number1045254-2026-01277
Device Sequence Number21186136
Product Code EQJ
UDI-Device Identifier00763000543860
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1882040
Device Catalogue Number1882040
Device Lot Number0228057657
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown